Alert archive / West Virginia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 43, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 3, 2014, 6:28 PM EDT for 7 counties in West Virginia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2014, 6:28 PM EDT (22:28 UTC)
- Expired
- Jun 3, 2014, 7:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Braxton County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Lewis County, WV, Ritchie County, WV, Upshur County, WV
The radar
The Charleston,WV radar (KRLX), 131 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 10.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 566 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
764 WUUS51 KRLX 032228 SVRRLX WVC007-017-021-033-041-085-097-032315- /O.NEW.KRLX.SV.W.0043.140603T2228Z-140603T2315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 628 PM EDT TUE JUN 3 2014 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BRAXTON COUNTY IN WEST VIRGINIA... SOUTHERN DODDRIDGE COUNTY IN WEST VIRGINIA... NORTHEASTERN GILMER COUNTY IN WEST VIRGINIA... SOUTHWESTERN HARRISON COUNTY IN WEST VIRGINIA... LEWIS COUNTY IN WEST VIRGINIA... THIS INCLUDES THE CITY OF WESTON... SOUTHEASTERN RITCHIE COUNTY IN WEST VIRGINIA... NORTHWESTERN UPSHUR COUNTY IN WEST VIRGINIA... * UNTIL 715 PM EDT * AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND WINDS UP TO 50 MPH. THIS STORM WAS LOCATED 13 MILES WEST OF JACKSON MILL...OR 12 MILES NORTHEAST OF GLENVILLE...MOVING SOUTHEAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STONEWALL JACKSON LAKE STATE PARK. THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS 78 AND 105. PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY. YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...NWSRLX. && LAT...LON 3902 8020 3871 8052 3909 8094 3927 8072 TIME...MOT...LOC 2228Z 307DEG 21KT 3908 8071 $$ 14
2 follow-up statements
174 WWUS51 KRLX 032257 SVSRLX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 657 PM EDT TUE JUN 3 2014 WVC017-033-085-032307- /O.CAN.KRLX.SV.W.0043.000000T0000Z-140603T2315Z/ HARRISON WV-DODDRIDGE WV-RITCHIE WV- 657 PM EDT TUE JUN 3 2014 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RITCHIE... SOUTHERN DODDRIDGE AND SOUTHWESTERN HARRISON COUNTIES IS CANCELLED... PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY. YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...NWSRLX. LAT...LON 3900 8083 3914 8059 3902 8020 3871 8052 TIME...MOT...LOC 2257Z 307DEG 21KT 3898 8054 $$ WVC007-021-041-097-032315- /O.CON.KRLX.SV.W.0043.000000T0000Z-140603T2315Z/ LEWIS WV-GILMER WV-BRAXTON WV-UPSHUR WV- 657 PM EDT TUE JUN 3 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR CENTRAL UPSHUR...NORTHEASTERN BRAXTON...EAST CENTRAL GILMER AND LEWIS COUNTIES... AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR STONEWALL JACKSON LAKE STATE PARK...OR 6 MILES SOUTHWEST OF WESTON...MOVING SOUTHEAST AT 25 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAND RUN...HORNER...WALKERSVILLE...IRELAND...FALLS MILLS AND LORENTZ THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS 79 AND 103. PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY. YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...NWSRLX. && LAT...LON 3900 8083 3914 8059 3902 8020 3871 8052 TIME...MOT...LOC 2257Z 307DEG 21KT 3898 8054 $$ 14
679 WWUS51 KRLX 032312 SVSRLX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 712 PM EDT TUE JUN 3 2014 WVC007-021-041-097-032322- /O.EXP.KRLX.SV.W.0043.000000T0000Z-140603T2315Z/ LEWIS WV-GILMER WV-BRAXTON WV-UPSHUR WV- 712 PM EDT TUE JUN 3 2014 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL UPSHUR...NORTHEASTERN BRAXTON...EAST CENTRAL GILMER AND LEWIS COUNTIES WILL EXPIRE AT 715 PM EDT... THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS 79 AND 103. THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL. PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY. YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...NWSRLX. LAT...LON 3900 8083 3914 8059 3902 8020 3871 8052 TIME...MOT...LOC 2312Z 307DEG 21KT 3893 8045 $$ 14
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:02 PM EDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jun 3, 3:02 PM EDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 302 PM EDT TUE JUN 3 2014 .SYNOPSIS... A WEAK COLD FRONT SETTLES INTO THE AREA TONIGHT...BEFORE STALLING OVERNIGHT...AND THEN RETREATING BACK NORTH AS A WARM FRONT ON WEDNESDAY. A STRONGER COLD FRONT CROSSES EARLY THURSDAY. && .NEAR TERM /THROUGH WEDNESDAY/... LATEST RADAR LOOP INDICATES WIDELY SCATTERED SHOWERS AND STORMS ARE DEVELOPING LINE OF SHOWERS ACROSS PORTIONS OF OUR AREA... MAINLY SOUTHEAST OHIO. THESE STORMS SHOULD CONTINUE TO DEVELOP THROUGH THE REMAINDER OF THE AFTERNOON HOURS...BEFORE WEAKENING THIS EVENING...WITH THE LOSS OF SUNSHINE. A WEAK COLD FRONT SHOULD PUSH SOUTHEAST TONIGHT...BEFORE BECOMING STATIONARY LATE TONIGHT. IT APPEARS FRONT WILL STALL OUT EITHER JUST TO OUR SOUTH OR ACROSS OUR SOUTHERN ZONES. EXPECT AN AREA OF SHOWERS AND STORMS WILL ACCOMPANY THIS FEATURE. FRONT WILL MOVE BACK NORTH AS A WARM FRONT ON WEDNESDAY. MODELS AND WPC QPF SUGGEST SHOWERS AND STORMS WILL DEVELOP INVOF WARM FRONT AND MOVE NORTH WITH IT. SPC HAS PORTIONS OF OUR AREA IN SLIGHT RISK FOR TOMORROW AND TOMORROW NIGHT. CURRENT THINKING IS THAT SEVERE THREAT SHOULD BE AFTER 00Z THU. HOWEVER...WOULD NOT BE TOO SURPRISED TO SEE A SEVERE WEATHER WATCH ISSUED FOR PORTIONS OF OUR REGION BY LATE AFTERNOON. && .SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/... SOUTHERN EDGE OF THE WESTERLIES ALOFT WILL DOMINATE. ONE LOW PRESSURE WILL PASS JUST TO THE NORTH OF OUR AREA ACROSS CENTRAL OHIO WEDNESDAY EVENING WILL DRAG A COLD FRONT SOUTHEASTWARD THROUGH THE AREA WEDNESDAY NIGHT AND THURSDAY MORNING. THIS REPRESENTS THE MORE SOUTHWARD TRACK OF THE LOW PER GFS/CMC RATHER THAN THE FARTHER NORTH NAM TRACK WHICH APPEARS TO BE THE OUTLIER. WILL USE THE MIDDLE OF THE ROAD GFS SPEED FOR THIS SYSTEM. THIS SCENARIO WILL HAVE THE FRONT DROP INTO OUR NORTHWESTERN AREA WEDNESDAY EVENING AND EXIT THE AREA BY MID MORNING THURSDAY. AT THIS EARLY STAGE...WOULD HAVE TO CORRELATE THE POPS WITH THE SYNOPTIC FEATURES...SINCE IT IS TOO EARLY TO DETERMINE ANY MESOSCALE INFLUENCES THROUGH EVOLUTION AND TRACK OF ANY MESOSCALE COMPLEXES THAT WOULD DEVELOP. THUS...WILL BRING CAT POPS SOUTHEAST ACROSS THE AREA WEDNESDAY NIGHT...THEN TAPERING POPS OFF FROM NORTHWEST TO SOUTHEAST MAINLY THURSDAY MORNING AS THE FRONT PROGRESSES. A FEW STORMS MAY BE ON THE STRONG...AND POSSIBLY SEVERE SIDE WEDNESDAY EVENING. ON THE OTHER HAND...NOT EXPECTING WATER PROBLEMS AS THE SYSTEM WILL BE PROGRESSIVE. GUIDANCE CLOSE ON THE TEMPERATURES WITH A DRIER AND COOLER AIRMASS MOVING IN THURSDAY. LOOK FOR TEMPS BELOW NORMAL THURSDAY..IN THE 70S. && .LONG TERM /FRIDAY THROUGH TUESDAY/... FOLLOWED HPC CLOSELY WITH THE LOW AND COLD FRONT RIDING THE SOUTHERN EDGE OF THE WESTERLIES...WHICH BRINGS IT ACROSS OUR AREA SUNDAY AND MONDAY. THE SHORT WAVE AT THIS DISTANT TIME DOES HAVE A BIT MORE AMPLITUDE WHICH WILL LIKELY DRAG THE SURFACE LOW FARTHER NORTH ACROSS THE SOUTHERN GREAT LAKES. A GOOD WARMUP AND MOISTURE INFLUX AHEAD OF THIS SYSTEM ALSO. SO...LOOKS LIKE A GOOD CHANCE OF SHOWERS AND STORMS SUNDAY INTO MONDAY...BEFORE THE FRONT EXITS DURING MONDAY...FOLLOWED BY DRIER AND COOLER AIR NEXT TUESDAY. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... 18Z TUESDAY THROUGH 18Z WEDNESDAY... SHOWERS HAVE PUSHED EAST OF REGION. HOWEVER...ADDITIONAL STORMS WERE DEVELOPING TO OUR NORTHWEST. CONDITIONS WERE GENERALLY MVFR...LCL IFR...IN THE MOUNTAINS AND ADJACENT REGIONS...WITH VFR CONDITIONS ACROSS OUR WESTERN COUNTIES. EXPECT CONDITIONS SHOULD IMPROVE THROUGH 00Z WITH VFR CIGS/VSBYS EXPECTED IN MOST LOCATIONS BY THAT TIME. COLD FRONT WITH ASSOCIATED STORMS WILL THEN PUSH SOUTHEAST ACROSS THE AREA TONIGHT. MVFR...POSSIBLY IFR CONDITIONS...ARE POSSIBLE IN THE SHOWERS AND STORMS. IN ADDITION...WET GROUND...LIGHT WINDS AND BREAKS IN THE CLOUDS MAY RESULT IN THE DEVELOPMENT OF MVFR CONDITIONS ALONG RIVER VALLEYS AND OTHER FAVORED LOCATIONS. COLD FRONT WILL THEN MOVE BACK NORTH AS A WARM FRONT ON WEDNESDAY. EXPECT SHOWERS AND STORMS WILL ACCOMPANY THE FRONT...WITH MVFR... LOCAL IFR...CONDITIONS POSSIBLE. OUTSIDE OF THE STORMS...EXPECT VFR CONDITIONS WILL RULE. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: TIMING OF SHOWERS AND THUNDERSTORM THIS EVENING AND WEDNESDAY COULD VARY BY A COUPLE OF HOURS. TIMING AND INTENSITY OF RIVER VALLEY FOG COULD ALSO VARY. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY M M M M M H H H H H H H HTS CONSISTENCY M M M M M H H H H H H H BKW CONSISTENCY H H M M M M H H H H H H EKN CONSISTENCY H M M M M H H H H H H H PKB CONSISTENCY M M M M M H H H H H H H CKB CONSISTENCY M M M M M H H H H H H H AFTER 18Z WEDNESDAY... OCCASIONAL IFR IN ROUNDS OF SHOWERS AND THUNDERSTORMS WEDNESDAY NIGHT INTO THURSDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JSH/JMV NEAR TERM...JSH SHORT TERM...JMV LONG TERM...JMV AVIATION...JSH
Hazardous weather outlook, Jun 3, 4:31 AM EDT, 13 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 431 AM EDT TUE JUN 3 2014 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-040845- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 431 AM EDT TUE JUN 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERE THUNDERSTORMS ARE A POSSIBILITY WEDNESDAY AFTERNOON AND NIGHT. THE TIMING AND THE LEVEL OF THE THREAT REMAIN IN QUESTION. HOWEVER...DAMAGING WIND GUSTS APPEAR TO BE THE PRIMARY THREAT. LOCALIZED HIGH WATER MAY ALSO BE SEEN IN AREAS THAT RECEIVE REPEATED DOWNPOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KMC / TRM
In the hours before
Special weather statement, Jun 3, 2:36 PM EDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
236 PM EDT TUE JUN 3 2014
OHZ067-031915-
MORGAN OH-
236 PM EDT TUE JUN 3 2014
...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN MORGAN COUNTY UNTIL 315
PM EDT...
AT 230 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
PERRY STATE FOREST...MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR EAGLEPORT AROUND 315 PM.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3977 8177 3976 8175 3975 8174 3956 8183
3967 8203 3972 8203 3973 8208 3978 8207
14Special weather statement, Jun 3, 4:22 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
422 PM EDT TUE JUN 3 2014
OHZ075-032100-
ATHENS OH-
422 PM EDT TUE JUN 3 2014
...SPECIAL WEATHER STATEMENT FOR ATHENS COUNTY UNTIL 500 PM EDT...
AT 419 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
NELSONVILLE...MOVING SOUTHEAST AT 45 MPH.
WIND GUSTS TO 30 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
THIS STORM WILL BE NEAR CHAUNCEY AROUND 430 PM...ATHENS AROUND 435 PM
AND STROUD RUN STATE PARK AROUND 440 PM.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3949 8205 3946 8206 3946 8200 3935 8185
3932 8185 3930 8182 3927 8181 3927 8173
3926 8172 3919 8191 3945 8229 3947 8229
3947 8218 3955 8217 3956 8214
14Special weather statement, Jun 3, 4:47 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
447 PM EDT TUE JUN 3 2014
OHZ076-WVZ010-011-032130-
PLEASANTS WV-TYLER WV-WASHINGTON OH-
447 PM EDT TUE JUN 3 2014
...SPECIAL WEATHER STATEMENT FOR TYLER...PLEASANTS AND EASTERN
WASHINGTON COUNTIES UNTIL 530 PM EDT...
AT 444 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF ST. MARYS...MOVING EAST AT 25 MPH.
WIND GUSTS TO 30 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
THIS STORM WILL BE NEAR ST. MARYS AROUND 455 PM...POINT LOOKOUT
AROUND 510 PM...HEBRON AROUND 520 PM...WICK AROUND 525 PM AND
MIDDLEBOURNE AROUND 530 PM.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3955 8080 3935 8088 3939 8093 3934 8096
3945 8137 3957 8129
14Local storm report, Jun 3, 5:08 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
508 PM EDT TUE JUN 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM HAIL 3 E BUCHTEL 39.46N 82.13W
06/03/2014 E1.00 INCH ATHENS OH COCORAHS
REPORTED NEAR MODOC OH
&&
EVENT NUMBER RLX1400955
ARBSpecial weather statement, Jun 3, 5:31 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
531 PM EDT TUE JUN 3 2014
WVZ010-011-019-020-030-031-032230-
DODDRIDGE WV-HARRISON WV-LEWIS WV-PLEASANTS WV-RITCHIE WV-TYLER WV-
531 PM EDT TUE JUN 3 2014
...SPECIAL WEATHER STATEMENT FOR NORTHERN RITCHIE...TYLER...
DODDRIDGE...HARRISON...NORTHERN LEWIS AND PLEASANTS COUNTIES UNTIL
630 PM EDT...
AT 527 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ACROSS NORTHERN
WEST VIRGINIA....AND MOVING EAST AT 20 MPH.
WIND GUSTS TO 30 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THESE STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3958 8083 3948 8071 3947 8065 3945 8061
3944 8053 3947 8050 3947 8047 3941 8020
3938 8020 3897 8041 3926 8122 3952 8107
3960 8097 3961 8094
14Special weather statement, Jun 3, 6:12 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
612 PM EDT TUE JUN 3 2014
OHZ075-076-085-WVZ008-009-016-017-032300-
ATHENS OH-JACKSON WV-MEIGS OH-ROANE WV-WASHINGTON OH-WIRT WV-WOOD WV-
612 PM EDT TUE JUN 3 2014
...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN WASHINGTON...
NORTHEASTERN MEIGS AND SOUTHEASTERN ATHENS COUNTIES IN SOUTHEAST
OHIO...AND NORTHWESTERN ROANE...SOUTHERN WOOD...WIRT AND NORTHEASTERN
JACKSON COUNTIES IN WEST VIRGINIA UNTIL 700 PM EDT...
AT 609 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
COOLVILLE...MOVING SOUTHEAST AT 60 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
THIS STORM WILL BE NEAR ROCKPORT AROUND 620 PM...MORRISTOWN AROUND
625 PM...PALESTINE AROUND 630 PM...CHERRY AROUND 635 PM AND CRESTON
AROUND 640 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
153 AND 174 IN WEST VIRGINIA.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3942 8181 3910 8126 3907 8126 3906 8127
3905 8125 3904 8124 3905 8121 3904 8120
3904 8118 3903 8116 3883 8144 3924 8196
14The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 4:47 PM EDT | Special Weather Statement | RLX | Tyler | 43 min |
| Jun 3, 4:55 PM EDT | Severe Thunderstorm Warning | RLX | Pleasants, Ritchie | 35 min |
| Jun 3, 5:03 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Pleasants, Ritchie, Tyler | 27 min |
| Jun 3, 5:13 PM EDT | Severe Thunderstorm Warning | RLX | Wood | 32 min |
| Jun 3, 5:31 PM EDT | Special Weather Statement | RLX | Doddridge, Harrison, Tyler | 59 min |
| Jun 3, 5:54 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Gilmer, Harrison, Lewis, Ritchie | 36 min |
| Jun 3, 6:12 PM EDT | Special Weather Statement | RLX | Wirt, Wood | 48 min |
| Jun 3, 6:34 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Ritchie, Roane, Wirt, Wood | 41 min |
| Jun 3, 7:15 PM EDT | Special Weather Statement | RLX | Mason | 45 min |
| Jun 3, 7:19 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Jackson, Roane, Wirt | 26 min |
| Jun 3, 7:41 PM EDT | Special Weather Statement | RLX | Jackson, Mason, Putnam | 49 min |
| Jun 3, 7:56 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Jackson, Kanawha, Mason, Putnam | 34 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.